Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking mcat drug during pregnancy

Hi i am 24 weeks pregnant and i have been taking the drug mcat my head has been messed up i became addicted ive been doing this for about 2 month, ive been an absolute idiot and not cared about anything now i have come to my senses and realised what a idiot i have been, do you think this drug could have affected my baby??
Asked On : Tue, 1 May 2012
Answers:  4 Views:  2097
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
Mcat is 4-methylmethcathinone it is synthetic stimulant drug.
It was first used to make fertilizer, so having the name plant food.
It is having the property of addiction forming.
The general side effects noted are euphoria, increased alertness, dilated pupils, slurred speech, tachycardia, inability to stop talking, loss of cognitive ability etc.
The effect on pregnancy was not much studied. Better to avoid during pregnancy.
Now what can you do is,
Stop the drug,
Follow the growth of the baby with serial ultrasound examinations,
If any lethal abnormality detected go for termination.
Take care
Answered: Tue, 1 May 2012
I find this answer helpful
General & Family Physician Dr. Muhammad Ishfaq Habib's  Response
its good to hear from your that you realised that the drug is harmful for both, you and your child. mcat is a new drug containing mephedrone similar in actions tp cocaine and is being used for last 2 years. there is not much research available about the drug, its use and effects in pregnancy. however the most harmful effect of the drug in pregnancy can be preterm delivery but still its not established. therefore you have to stop the drug and visit your gynaecologist to prevent any mishap..
wish you good luck for your health
Answered: Tue, 1 May 2012
I find this answer helpful
General & Family Physician Dr. Abeed Basheer's  Response
MCAT is a recreational drug which was originally intended as a antidepressant.The active ingredient is called methylone.No clinical trials on pregnant patients have been performed so the effects on pregnancy are uncertain.You should tell your anaesthetist about your drug use as it may giving anaesthesia of any kind with other neuro-deppresant drugs may be dangerous.Another effect which may affect your pregnancy is the vasoconstriction which it causes which might affect the placantal circulation which reduces the nutrition to your baby and may cause Intra uterine growth retardation.Any untested drug should not be taken in the first 12 weeks of pregnancy as that is the time when the organs are formed.You should stop taking the drug at least now as a depressant in your circulation may be very dangerous for the unborn
Answered: Tue, 1 May 2012
I find this answer helpful
General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi welcome to HCMForum. 1st trimister is the vital that is why mothers dont use any drugs not necesory for health.
any how vital period has gone . now what to do is consult a phycian for clearing the doubt. you may need to have
3dimentional scanning
Answered: Tue, 1 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor